Alert archive / Oklahoma / River Flood Advisories in 2020
River Flood Advisory 5, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Jan 17, 2020, 8:30 AM CST for Cherokee County, Oklahoma. It was in force for 70 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2020, 8:30 AM CST (14:30 UTC)
- Expired
- Jan 20, 2020, 6:09 AM CST
- In force
- 70 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 10.01 ft at Jan 19, 2020, 7:00 AM CST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Jan 17, 5:52 AM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Jan 17, 5:52 AM CST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
552 AM CST Fri Jan 17 2020
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widespread rain showers will continue to be possible across the
CWA through this evening. There may be some breaks in the precip
and will carry VCSH for timing. Also through the day...MVFR to
LIFR ceilings are forecast to spread west to east across the CWA
with LIFR/IFR conditions common for the evening hours ahead of a
cold front forecast to push through overnight tonight. There is an
isolated potential for thunder along the front overnight...though
for now will keep just a mention of rain showers with the
uncertainty of any one location reporting thunder. Behind the
front...improving conditions with precip tapering off and ceilings
lifting back to VFR for Eastern Oklahoma and MVFR for Northwest
Arkansas. Breezy east to southeast winds today should become more
southerly this evening and westerly/gusty behind the front
tonight.
&&
.PREV DISCUSSION... /Issued 315 AM CST Fri Jan 17 2020/
DISCUSSION...
Impressive low-level warm air advection persists across the
region, with areas of light/moderate rain (and a few pockets of
sleet) noted. Surface temperatures have gradually warmed to at or
just above freezing in northwestern Osage county, although of more
concern is the higher terrain of northwest Arkansas. Wet bulbing
is occurring in these areas as light precipitation continues to
fall in the initially dry airmass, and recent surface observations
combined with HRRR output suggests some areas sub-32F
temperatures. As such, some light freezing rain will be possible
into the morning hours, especially in the higher terrain of
Carroll and Madison counties.
Will go with a winter weather advisory for light freezing rain
through late morning, and this may need to be extended if it
becomes apparent that the cold air will remain wedged in longer
than initially anticipated.
Otherwise, expected of areas of rain to continue through the day
and into the evening, with rainfall amounts around 1-1.5"
possible. A rumble of thunder isn't completely out of the question
this evening as the cold front approaches, with rain shifting east
of the area by late Friday night.
Seasonally cool weather is expected through the weekend, with
even colder temperatures on Monday as a brief shot of Arctic air
dips into the region. Another upper system arrives by mid-week,
and cold air may linger enough to warrant a mention of a light
wintry mix by early Wednesday. Rain chances continue into Thursday
and Thursday night, along with moderating temps.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 46 38 47 26 / 100 80 0 0
FSM 45 42 52 27 / 60 100 0 0
MLC 49 42 49 26 / 80 100 0 0
BVO 44 35 47 23 / 100 60 0 0
FYV 44 40 47 25 / 80 100 0 0
BYV 42 39 47 26 / 80 100 0 0
MKO 45 39 47 27 / 90 100 0 0
MIO 44 35 45 24 / 100 90 0 0
F10 48 40 48 26 / 90 90 0 0
HHW 51 46 54 29 / 70 100 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...Winter Weather Advisory until 10 AM CST this morning for ARZ002-
011.
&&
AVIATION.....20Hazardous weather outlook, Jan 17, 4:52 AM CST, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 452 AM CST Fri Jan 17 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181100- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 452 AM CST Fri Jan 17 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 6 PM. WINTER WEATHER. ICE ACCUMULATION. RISK...Limited. AREA...Carroll and Madison Counties of Far Northwest Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast Oklahoma and Far Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Light freezing rain remains possible through the morning hours across Carroll and Madison counties of far Northwest Arkansas before temperatures warm back above freezing this afternoon. Ice accumulations of a light glaze to a few hundredths of an inch will possible...which could create slick bridges and overpasses. The greater potential will be within the higher terrain locations. A winter weather advisory is in effect for these locations through 10 AM. Widespread additional heavy rainfall amounts in the range of three quarters of an inch to around one and a half inches will also remain possible for Eastern Oklahoma and Northwest Arkansas through tonight. The higher of these amounts look to be along and north of Interstate 40. A cold front is forecast to enter Eastern Oklahoma late this evening and push across Northwest Arkansas overnight tonight. Isolated thunderstorm potential will be possible along and ahead of the front. Precipitation should taper off behind the front from west to east overnight tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...High Wind Potential. SUNDAY THROUGH TUESDAY...No Hazards. WEDNESDAY...Winter Weather Potential. THURSDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... Gusty northwesterly winds will be possible Saturday behind the exiting cold front. Dry weather is then forecast into the first half of next week before another low pressure system looks to move across the Plains. There may be a window for some light wintry weather Wednesday morning. Otherwise...rain chances become possible Wednesday with rain and thunderstorm chances Thursday before the storm system exits the region. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 6:54 PM CST | River Flood Warning | TSA | Ottawa | 60 hr |
| Jan 17, 8:27 AM CST | River Flood Warning | TSA | Creek | 29 hr |
| Jan 17, 1:40 PM CST | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 57 hr |
| Jan 17, 2:41 AM CST | Winter Weather Advisory | TSA | Carroll, Madison | 7 hr |
Nearby
River Flood Advisories in Oklahoma, 2020Every river flood advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.